Licorice Overdose

Taking too much licorice may cause some extremely dangerous side effects, such as high blood pressure, congestive heart failure, and hormonal changes. If you happen to overdose on licorice, seek immediate medical attention. If an overdose occurs, treatment will most likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Overdosing on Licorice: An Overview

What symptoms can a licorice "overdose" cause? Is it even possible to take too much licorice? It is not known exactly what to expect from consuming too much licorice, but it is likely that the effects will vary, depending on the source of the licorice (through supplements, extracts, or food) and the amount consumed.
 
If you think you may be experiencing problems due to taking too much licorice, seek immediate medical attention.
 

Effects of a Licorice Overdose

Many people think of licorice as a harmless substance. After all, how dangerous could a product used in candy really be? Actually, real licorice can cause some extremely dangerous side effects, and it is reasonable to assume that a licorice overdose could cause serious problems as well. In particular, an overdose could cause the following effects:
 

Treatment Options

It is not known how best to treat a licorice overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek prompt medical attention if you believe that you may have overdosed on licorice.
 
10 Foods That Lower Cholesterol

Licorice Root

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.